Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Aug 17, 2022, 2:57 PM EDT for Marion County, Florida. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2022, 2:57 PM EDT (18:57 UTC)
- Expired
- Aug 17, 2022, 4:30 PM EDT
- In force
- 93 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, FL
The radar
The Tampa radar (KTBW), 152 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1668 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
454
WGUS52 KJAX 171857
FFWJAX
FLC083-172030-
/O.NEW.KJAX.FF.W.0004.220817T1857Z-220817T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
257 PM EDT Wed Aug 17 2022
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
South Central Marion County in northern Florida...
* Until 430 PM EDT.
* At 257 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Belleview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2907 8216 2909 8212 2907 8206 2904 8207
2902 8206 2901 8209 2901 8215 2905 8217
FLASH FLOOD...RADAR INDICATED
$$
ENYEDIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 1:52 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 17, 1:52 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 152 PM EDT Wed Aug 17 2022 ...New AVIATION... Showers and thunderstorms will develop along the Atlantic sea breeze boundary to the east of I-95 and also along the FL/GA border towards 20Z, with activity then pushing southeastward and increasing in coverage and intensity as it approaches the the Duval County terminals and then SGJ. Another round of thunderstorms will develop over inland southeast GA and will push southeastward towards SSI after 21Z. We included TEMPO groups at these terminals for gusty winds and MVFR visibilities during heavier downpours, mostly in the 21Z - 02Z time frame. Confidence was only high enough for vicinity coverage at GNV through this evening. VFR conditions should then prevail at the regional terminals by 04Z Thursday, with periods of MVFR or lower visibilities expected to develop at VQQ towards 06Z. The Atlantic and Gulf coast sea breezes will push inland this afternoon. Easterly surface winds at the SGJ and SSI coastal terminals will increase to 10-15 knots by 20Z. Westerly surface winds will increase to around 10 knots at GNV by 20Z. Surface winds at the Duval County terminals will shift to easterly by 21Z, with speeds increasing to around 10 knots. Surface winds will diminish at the regional terminals by 04Z. Southwesterly surface winds will develop by 13Z Thursday, with speeds increasing to around 5 knots at the inland terminals by 14Z and around 10 knots at the coastal terminals. .UPDATE... Issued at 1133 AM EDT Wed Aug 17 2022 Late morning surface analysis depicts a stationary frontal boundary positioned along the FL/GA border, with weak low pressure (1009 millibars) situated along this boundary off the Carolina coast, which was moving northeastward. A weak pressure pattern otherwise prevails across the southeastern states. Aloft...troughing is cutoff over the Mid-Atlantic states and New England, with ridging aloft positioned over Texas. This weather pattern was creating deep west-northwesterly flow aloft across the southeastern states, with shortwave energy embedded within this flow progressing across inland southeast GA and upstream over the Ozarks and lower Mississippi Valley. The shortwave progressing across southeast GA has kicked off morning convection along the Interstate 4 corridor in central FL, while earlier fog and low stratus over western portions of the Suwannee Valley was lifting. A typically warm and humid air mass prevails to the south of the front across northeast and north central FL, where temperatures were riding through the mid and upper 80s as of 15Z, and dewpoints in the 75-80 degree range were creating heat index values of 95-100 degrees. Latest GOES-East derived Total Precipitable Water imagery shows PWAT values around 2 inches for locations south of I-10. A slightly drier air mass prevails across southeast GA, where dewpoints were generally in the lower 70s, and temperatures were climbing through the low and middle 80s. PWAT values along and north of I-10 were generally n the 1.6 - 1.8 inch range late this morning. The weak pressure pattern in place was already allowing the Atlantic sea breeze to develop at coastal locations, and widely scattered convection will likely develop along this boundary early this afternoon as it slowly progresses inland. Outflow boundaries pushing northward from convection across central FL may also spark widely scattered convection across north central FL by the early to mid-afternoon hours. Mesoscale boundary collisions originating from these two convective initiation areas should then result in increasing coverage and intensity of convection for locations east of the U.S. Highway 301 corridor by the late afternoon and evening hours, with upstream shortwave energy likely also sparking at least scattered convection for locations west of the U.S.-301 corridor into the evening hours. Mesoscale boundary collisions will result in pulsing convection late this afternoon and evening, with stronger convection being capable of producing downburst winds of 40-60 mph, frequent lightning strikes, and heavy downpours. Steering flow should carry convection east- southeastward at 10-15 mph this afternoon and evening, and any backbuilding cells that create training downpours could result in localized flooding at urban locations along the I-95 corridor. Plenty of early and mid-afternoon sunshine should boost highs to the low and mid 90s at most locations today, with maximum heat index values climbing to around 105 degrees before convective coverage increases later this afternoon. Convection may dive south-southeastward along the U.S.-301 and I-95 corridors through the early to mid evening hours tonight, with shortwave energy progressing across the Deep South potentially developing at least widely scattered convection through around midnight across inland portions of southeast GA. Debris cloudiness may linger overnight due to this shortwave energy passing overhead. Convection should then dissipate overnight, with lows falling to the low and mid 70s. Another active day of convection is anticipated on Thursday as broad troughing remains in place across the Deep South, along with a weakening surface boundary along the FL/GA border. Southwesterly flow will deepen locally, with strong to isolated severe thunderstorms again possible, especially along the I-95 corridor, as the Atlantic sea breeze boundary will remain pinned along the coast throughout the afternoon hours. PWAT values will rise to around 2 inches throughout our area as additional shortwave energy progresses eastward across the I-10 corridor during the afternoon hours. The Weather Prediction Center has placed a good portion of southeast GA and portions of the I-95 corridor within a slight risk for excessive rainfall on Thursday afternoon and evening, as cells will again have a tendency to backbuild as they encounter mesoscale boundaries such as the Atlantic sea breeze, resulting in training downpours that could create localized flooding at urban locations. An earlier start to convection tomorrow should keep highs in the upper 80s for locations across southeast GA, while highs again reach the low and mid 90s across most of northeast and north central FL, where heat index values will again top out around 105 degrees. && .MARINE... Issued at 1133 AM EDT Wed Aug 17 2022 A frontal boundary stalled near the Florida and Georgia border will remain nearly stationary through Thursday evening. Showers and thunderstorms will move over the near shore waters this afternoon and evening and again on Thursday afternoon and evening, with strong to isolated severe storms possible both days. Stronger thunderstorms will be capable of producing strong winds, frequent lightning strikes, and reduced visibilities during heavier downpours. Onshore winds will prevail today, with offshore winds developing on Thursday morning. Outside of thunderstorm activity, seas of 2-3 feet will prevail through Friday both near shore and offshore. Atlantic high pressure will then lift northward beginning on Friday, resulting in the frontal boundary lifting slowly north of our local waters during the weekend. Afternoon and evening showers and thunderstorms are expected again on Friday, with decreasing coverage from the weekend through early next week. Prevailing offshore winds on Friday and Saturday will shift to onshore by Sunday, with prevailing onshore winds continuing into early next week. Seas may briefly build to 3-4 feet offshore on Friday night, with seas otherwise prevailing in the 2-3 foot range both near shore and offshore this weekend and early next week. && .FIRE WEATHER... Issued at 1133 AM EDT Wed Aug 17 2022 Light west-northwesterly transport winds at inland locations and light northeasterly winds at coastal locations will become westerly, with speeds increasing enough at inland locations this afternoon for fair to good dispersion values. Poor dispersion values are expected at coastal locations throughout the day. Strong to isolated severe thunderstorms will develop for locations along and east of U.S. Highway 301 late this afternoon through the early evening hours. Stronger storms will be capable of producing strong wind gusts, frequent lightning strikes, and heavy downpours as activity moves southeastward later this afternoon and evening. Surface and transport winds will then shift to west-southwesterly on Thursday, with lighter speeds resulting in generally fair dispersion values inland, while poor values continue at coastal locations. Strong to isolated severe thunderstorms will likely be more widespread in coverage on Thursday afternoon and evening. Southwesterly surface and transport winds will then strengthen somewhat on Friday, creating good dispersion values at most locations. Widespread mainly afternoon and evening thunderstorms are expected to develop again on Friday. && .HYDROLOGY... Issued at 1133 AM EDT Wed Aug 17 2022 Heavy downpours along the Interstate 95 and U.S. Highway 301 corridors during the afternoon and evening hours each day through Saturday may create a risk for localized flooding, especially if downpours move slowly and train over urban locations such as Brunswick, Jacksonville, and St. Augustine. The Weather Prediction Center has placed much of southeast GA and portions of coastal northeast FL within a slight risk for excessive rainfall on Thursday. A marginal risk for excessive rainfall is expected across southeast GA on Friday afternoon and evening. Most locations throughout our area will receive rainfall totals of 1-2 inches through the upcoming weekend, with much higher totals possible locally, especially along the I-95 corridor. && .PRELIMINARY POINT TEMPS/POPS... AMG 90 72 88 72 / 40 20 80 50 SSI 88 76 87 75 / 60 30 60 60 JAX 92 73 91 73 / 70 40 70 50 SGJ 91 75 91 75 / 60 50 60 50 GNV 94 73 93 73 / 50 40 70 50 OCF 93 74 93 74 / 50 30 60 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. &&
In the hours before
Special weather statement, Aug 17, 2:03 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
203 PM EDT Wed Aug 17 2022
FLZ140-240-171845-
Central Marion FL-Eastern Marion FL-
203 PM EDT Wed Aug 17 2022
...A strong thunderstorm will impact portions of southeastern Marion
County through 245 PM EDT...
At 203 PM EDT, Doppler radar was tracking a strong thunderstorm near
Moss Bluff, or near Lynne, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Juniper Springs, Lynne, Ocklawaha, Moss Bluff and Silver Springs
Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2904 8203 2917 8202 2925 8164 2905 8164
2905 8166 2901 8166
TIME...MOT...LOC 1803Z 271DEG 13KT 2911 8193
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ENYEDISpecial weather statement, Aug 17, 2:08 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
208 PM EDT Wed Aug 17 2022
FLZ240-340-171845-
Central Marion FL-Western Marion FL-
208 PM EDT Wed Aug 17 2022
...A cluster of thunderstorms will impact portions of southwestern
and central Marion County through 245 PM EDT...
At 208 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rainbow Lakes Estates, moving east at 20 mph. Additional storms
will be near Ocala and the Interstate 75 corridor moving east at 15
mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ocala, Rainbow Lakes Estates, Ocala Airport, Santos, Belleview and
Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2912 8254 2921 8254 2922 8240 2928 8240
2916 8202 2905 8203 2904 8234
TIME...MOT...LOC 1808Z 290DEG 16KT 2920 8248
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Aug 17, 2:42 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
242 PM EDT Wed Aug 17 2022
FLZ240-340-171915-
Central Marion FL-Western Marion FL-
242 PM EDT Wed Aug 17 2022
...Strong thunderstorms will impact portions of southwestern Marion
County through 315 PM EDT...
At 242 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Santos to 8 miles southwest of Ocala
Airport. Movement was southeast at 20 mph.
HAZARD...Wind gusts of 45 to 55 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
These storms will remain over mainly rural areas of southwestern
Marion County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2908 8240 2914 8232 2896 8200 2896 8230
TIME...MOT...LOC 1842Z 296DEG 19KT 2908 8218 2908 8232
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:03 PM EDT | Special Weather Statement | JAX | Marion | 42 min |
| Aug 17, 2:08 PM EDT | Special Weather Statement | JAX | Marion | 37 min |
| Aug 17, 2:33 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 27 min |
| Aug 17, 2:42 PM EDT | Special Weather Statement | JAX | Marion | 33 min |
| Aug 17, 2:59 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 31 min |
| Aug 17, 3:06 PM EDT | Special Weather Statement | JAX | Marion | 24 min |
| Aug 17, 3:26 PM EDT | Special Weather Statement | JAX | Marion | 34 min |
| Aug 17, 3:32 PM EDT | Special Weather Statement | JAX | Lake | 28 min |
| Aug 17, 4:02 PM EDT | Special Weather Statement | JAX | Lake | 28 min |
| Aug 17, 4:16 PM EDT | Special Marine Warning | JAX | 59 min | |
| Aug 17, 4:28 PM EDT | Special Weather Statement | JAX | Suwannee | 32 min |
| Aug 17, 4:31 PM EDT | Special Weather Statement | JAX | Flagler | 29 min |
| Aug 17, 4:37 PM EDT | Special Weather Statement | JAX | Gilchrist | 23 min |
| Aug 17, 4:46 PM EDT | Special Weather Statement | JAX | Flagler | 44 min |
| Aug 17, 4:47 PM EDT | Special Marine Warning | JAX | 36 min | |
| Aug 17, 4:53 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 37 min |
| Aug 17, 5:01 PM EDT | Special Weather Statement | JAX | Duval | 29 min |
| Aug 17, 5:06 PM EDT | Special Marine Warning | JAX | 54 min | |
| Aug 17, 5:07 PM EDT | Special Weather Statement | JAX | Suwannee | 23 min |
| Aug 17, 5:10 PM EDT | Special Weather Statement | JAX | Hamilton | 35 min |
| Aug 17, 5:17 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 43 min |
| Aug 17, 5:28 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist | 32 min |
| Aug 17, 5:37 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 23 min |
| Aug 17, 5:39 PM EDT | Areal Flood Warning | JAX | Gilchrist | 2 hr |
| Aug 17, 5:42 PM EDT | Special Marine Warning | JAX | 93 min | |
| Aug 17, 5:48 PM EDT | Special Weather Statement | JAX | Clay, Saint Johns | 87 min |
| Aug 17, 6:00 PM EDT | Special Weather Statement | JAX | Gilchrist | 30 min |
| Aug 17, 6:00 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 30 min |
| Aug 17, 6:10 PM EDT | Special Weather Statement | JAX | Hamilton | 35 min |
| Aug 17, 6:12 PM EDT | Areal Flood Warning | JAX | Gilchrist | 2 hr |
| Aug 17, 6:19 PM EDT | Special Weather Statement | JAX | Gilchrist | 26 min |
| Aug 17, 6:21 PM EDT | Special Weather Statement | JAX | Union | 24 min |
| Aug 17, 6:23 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Saint Johns | 37 min |
| Aug 17, 6:40 PM EDT | Special Marine Warning | JAX | 65 min | |
| Aug 17, 6:42 PM EDT | Special Marine Warning | JAX | 70 min | |
| Aug 17, 6:47 PM EDT | Special Weather Statement | JAX | Alachua | 43 min |
| Aug 17, 6:47 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam, Saint Johns | 28 min |
| Aug 17, 7:00 PM EDT | Special Weather Statement | JAX | Putnam | 30 min |
| Aug 17, 7:02 PM EDT | Special Weather Statement | JAX | Nassau | 28 min |
| Aug 17, 7:14 PM EDT | Severe Thunderstorm Warning | JAX | Putnam, Saint Johns | 31 min |
| Aug 17, 7:25 PM EDT | Special Weather Statement | JAX | Saint Johns | 35 min |
| Aug 17, 7:34 PM EDT | Special Marine Warning | JAX | 56 min | |
| Aug 17, 7:44 PM EDT | Special Marine Warning | JAX | 91 min | |
| Aug 17, 7:46 PM EDT | Special Marine Warning | JAX | 89 min | |
| Aug 17, 7:56 PM EDT | Special Weather Statement | JAX | Flagler | 49 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.